MAUDE Adverse Event Report: COOK IRELAND LTD FUSION PUSHING CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD FUSION PUSHING CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G31550
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1 x fs-pc-5 of lot # c1587075 was returned to cirl for evaluation open in its original packaging.The device involved in the complaint was evaluated in the laboratory on 27th september 2019.A jag wire guide was returned with the pushing catheter.The wireguide was frayed and damaged, it was also noted to be a 0.025 inch wireguide instead of the recommended 0.035 inch as per product label.The hub of the pushing catheter was not returned.The pushing catheter was kinked distally and crumpled beside and 20cm from the shrink tube.It is possible that the non-recommended size and damaged wireguide cause the damage to the pushing catheter.Prior to distribution fs-pc-5 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for fs-pc-5 of lot number c1587075 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1587075.It should be noted that the instructions for use (ifu0097-1) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to the wire guide becoming damaged on insertion from particulate or damage left in/to the scope from the earlier issues.However, it is possible that the damage to the wire guide combined with the use of a non-recommended sized wire guide may have been a possible cause.Had the wireguide been of recommended size, it possible that the pushing catheter may not have advanced over the damage in the first place but because the wireguide was of smaller diameter then the catheter may have been able to advance but gotten caught on removal resulting in the issues encountered.Complaint is confirmed as the failure was verified during lab evaluation.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Complaint received from dm via e-mail on 05sep2019--did 06sep2019.As reported to customer relations: "(b)(6) and i did an ercp c dr.(b)(6) in the operating room on (b)(6) 2019 and had a few malfunctions with our equipment.First, we cannulated the pancreatic duct and tried to do an exchange using the 021 omnitome but the wire frayed (b)(4).So we changed to a jagtome only because it was opened accidentally.When we placed a 5-7 single pigtail pancreatic stent , i had a difficult time pulling the wire from the stent to release it (separate file created to capture this).(we even used a 5 pushing catheter).The pushing catheter was buckling when i was trying to pull the wire back (this report).

Brand Name
FUSION PUSHING CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9150161
Report Number3001845648-2019-00506
Device Sequence Number19613765
Product Code FGE
UDI-Device Identifier00827002315501
UDI-Public(01)00827002315501(17)220219(10)C1587075
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberG31550
Device Catalogue NumberFS-PC-5
Device Lot NumberC1587075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/04/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1